Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 14, NWS Fort Worth, TX

March 24, 20014 counties in Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 24, 2001, 9:55 AM CST for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 24, 2001, 9:55 AM CST (15:55 UTC)
Expired
Mar 24, 2001, 1:00 PM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Collin County, TX, Fannin County, TX, Grayson County, TX, Hunt County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-99 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 241559
FFWFTW
TXC085-147-181-231-241900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
955 AM CST SAT MAR 24 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLLIN COUNTY... 
  FANNIN COUNTY... 
  GRAYSON COUNTY... 
  HUNT COUNTY...ALL IN NORTH CENTRAL TEXAS.
  
* UNTIL 100 PM CST

* AT 950 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY 
  RAIN FROM SHERMAN...TO BONAM...AND GREENVILLE. THE RAIN AREA WAS
  NEARLY STATIONARY. 

RADAR ESTIMATED THAT WIDESPREAD RAINFALL AMOUNTS BETWEEN ONE AND TWO
INCHES HAVE FALLEN OVER THE AREA...AND ANOTHER INCH OR TWO ARE 
POSSIBLE THIS MORNING. THIS WILL CAUSE WIDESPREAD LOWLAND AND SMALL
STREAM FLOODING.

REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY.  

LAT...LON 3306 9677 3294 9598 3377 9589 3373 9685

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 24, 5:55 AM CST, 4 hours earlier.

Area forecast discussion, Mar 24, 5:55 AM CST, 4 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
555 AM CST SAT MAR 24 2001

AVIATION DISCUSSION...
MESOSCALE CONVECTIVE VORTEX...NEAR MINERAL WELLS AT 12Z...WILL
CONTINUE TO MOVE EAST TODAY.  A COLD FRONT THAT EXTENDED FROM
SOUTHEASTERN OKLAHOMA SOUTHWEST THROUGH MINERAL TO SOUTH OF SAN
ANGELO...WILL MOVE THROUGH THE REMAINDER OF NORTH TEXAS TODAY.
SHOULD KEEP MVFR CEILINGS FOR THE AREA AIRPORTS.  NORTH WINDS WILL
INCREASE BEHIND THE FRONT.  #58

317 AM CST SAT MAR 24 2001 PUBLIC FORECAST DISCUSSION...
STRONG COLD FRONT WILL PUSH QUICKLY THROUGH N TEXAS THIS MORNING.
ONGOING CONVECTION WILL CONTINUE TO SLIDE EAST...WITH SOME
LINGERING THREAT OF SEVERE STORMS. STORMS WILL TAPER OFF BY THE
AFTERNOON...AS HIGH PRESSURE BUILDS FROM THE NORTH. WILL CARRY HIGH
POPS THIS MORNING...THEN LOWER THEM FOR THE AFTERNOON. TEMPS WILL
BE NEARLY STEADY WITH THE FROPA AND LINGERING RAINFALL. TIGHT
GRADIENT WILL ALSO BRING GUSTY NORTH WINDS FROM 15 TO 25 MPH SO
WILL GO CAUTION ALL AREAS.

COULD SEE SOME LINGERING RAIN SOUTHEAST TONIGHT...OTHERWISE...MAIN
LIFT EJECTS EASTWARD AND PRECIP ENDS. HIGH BEGINS TO SLIDE QUICKLY
EAST ON SUNDAY AND THIS WILL ALLOW TEMPS TO MODERATE AGAIN. WILL GO
BELOW NGM MOS TEMPS TODAY...BUT REST OF PERIOD LOOKS REASONABLE.

EXTENDED CONTINUES TO SHOW NEXT SYSTEM ON TUESDAY.

DFW 55/39/61/48 6100    ACT 58/41/63/50 6200

.FWD...CAUTION IS ADVISED ON AREA LAKES TODAY ENTIRE FA.

In the hours before

Special weather statement, Mar 24, 5:03 AM CST, 4 hours 52 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241400-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
503 AM CST SAT MAR 24 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...THROUGH 7 AM...FOR
AREAS EAST OF A GAINESVILLE...TO WEATHERFORD...TO KILLEEN LINE. DIME
TO NICKEL SIZED HAIL AND WIND GUSTS TO 60 MPH ARE THE PRIMARY
THREATS. OTHERWISE...RAIN AND STRONG THUNDERSTORMS WILL CONTINUE TO
MOVE EAST ACROSS NORTH TEXAS EARLY THIS MORNING. MINOR STREET AND
CREEK FLOODING WILL BE POSSIBLE WHERE MODERATE TO HEAVY RAINFALL
OCCURS. LIGHTNING WILL ALSO CREATE A HAZARD.

...WINDY CONDITIONS...
A NORTH WIND FROM 15 TO 25 MPH...AND HIGHER GUSTS...WILL BUFFET ALL
OF NORTH TEXAS TODAY. THIS WILL CREATE VERY CHOPPY AND HAZARDOUS
BOATING CONDITIONS. MOTORISTS MAY ALSO EXPERIENCE DIFFICULTY
DRIVING...ESPECIALLY THOSE ON EAST-WEST ORIENTED ROADWAYS. A WIND
ADVISORY MAY BE REQUIRED LATER TODAY...SHOULD WIND SPEEDS INCREASE
MORE THEN EXPECTED.
Local storm report, Mar 24, 6:50 AM CST, 3 hours 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
650 AM CST SAT MAR 24 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0210 AM    RANGER                    TX   0.88 INCH HAIL
03/24/01   EASTLAND                       REPORTED BY SHERIFFS
                                          OFFICE.

0212 AM    12 W WEATHERFORD          TX   1.00 INCH HAIL
03/24/01   PARKER                         REPORTED BY SHERIFFS
                                          OFFICE.

0220 AM    12 W WEATHERFORD          TX   1.00 INCH HAIL
03/24/01   PARKER                         REPORTED BY SHERIFFS
                                          OFFICE. GROUND COVERED
                                          WHITE BY HAIL.

0225 AM    RANGER                    TX   WIND DAMAGE
03/24/01   EASTLAND                       ROOF BLOWN OFF
                                          BUILDING. REPORTED BY
                                          SHERIFFS OFFICE.

0345 AM    HOWE                      TX   FLOOD
03/24/01   GRAYSON                        4 FEET OF WATER ON SOME
                                          STREETS WITH ROAD
                                          CLOSURES. 2
                                          MANUFACTORED HOMES
                                          EVACUATED.

0434 AM    2 W JOSHUA                TX   0.75 INCH HAIL
03/24/01   JOHNSON                        REPORTED BY SHERIFFS
                                          OFFICE.
Special weather statement, Mar 24, 7:04 AM CST, 2 hours 51 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241800-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
704 AM CST SAT MAR 24 2001

...THUNDERSTORMS...
RAIN AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTH TEXAS
TODAY. MINOR STREET AND CREEK FLOODING WILL BE POSSIBLE WHERE
MODERATE TO HEAVY RAINFALL OCCURS. LIGHTNING WILL ALSO CREATE A
HAZARD.

...WINDY CONDITIONS...
A NORTH WIND FROM 15 TO 25 MPH...AND HIGHER GUSTS...WILL BUFFET ALL
OF NORTH TEXAS TODAY. THIS WILL CREATE VERY CHOPPY AND HAZARDOUS
BOATING CONDITIONS. MOTORISTS MAY ALSO EXPERIENCE DIFFICULTY
DRIVING...ESPECIALLY THOSE ON EAST-WEST ORIENTED ROADWAYS. A WIND
ADVISORY MAY BE REQUIRED LATER TODAY...SHOULD WIND SPEEDS INCREASE
MORE THEN EXPECTED.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 11:12 PM CSTSevere Thunderstorm WarningFWDPalo Pinto, Parker48 min
Mar 23, 11:55 PM CSTSevere Thunderstorm WarningFWDJack, Parker, Wise65 min
Mar 24, 1:25 AM CSTFlash Flood WarningFWDJack3 hr
Mar 24, 1:45 AM CSTSevere Thunderstorm WarningFWDEastland, Stephens60 min
Mar 24, 2:14 AM CSTSevere Thunderstorm WarningFWDParker61 min
Mar 24, 2:20 AM CSTSevere Thunderstorm WarningFWDComanche40 min
Mar 24, 2:36 AM CSTSevere Thunderstorm WarningFWDPalo Pinto54 min
Mar 24, 3:57 AM CSTSevere Thunderstorm WarningFWDJohnson, Tarrant48 min

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.